"Insistence on plausibility and rationality can work for the writer, not against him. In developing his characters, he is obliged to go deeper instead of wider. And, as in all literature, characters are what ultimately count. The writer of fantasy may have a slight edge on the realistic novelist, who must present his characters within the confines of actuality. Fantasy, too, uses homely detail, but at the same time goes right to the core of a character, to extract the essence, the very taste of an individual personality. This may be one of the things that makes good fantasy so convincing. The essence is poetic truth."

Lloyd Alexander (via j-august)

(via thewritingcafe)

alicexz:

My series of paintings done for the Doctor Who comics series! (Well, the first three, at least… wink wink.) They are the covers of the #1 issues for each respective Doctor - Tenth, Eleventh, and Twelfth. It’s the first time I’ve released the artwork without the titles and whatnot - this was a MAJOR project for me this year, started all the way back in 2013 - I’m proud and honored to be so deeply involved with an official project like this. Here’s to more covers and Doctor Who in the future!

kimherbst:

New personal piece that shows how I’ve been physically feeling lately. 
So. I haven’t been posting much artwork these days. There’s a good explanation for this. 
For the past three months I’ve been battling against Topical Steroid Withdrawal (aka TSW). I do not recommend googling images of this, but if you do, be forewarned. It’s not pretty. TSW is not a well-known thing and this doesn’t happen to everyone. It occurs after heavily using a topical steroid cream on areas of the skin, usually in cases of eczema. I’ve had eczema all my life. Usually used Over-The-Counter hydro-cortisone creams and for the most part, I grew out of it in High School to college. But a really persistent area on my hands refused to go away.
I decided to visit a dermatologist this year and she prescribed me a stronger topical steroid cream. Needless to say, I used it, and it worked. …For a total of about 1-2 months. I started slathering more of this cream on my hands in hopes of remedying my returning problem, but my eczema came back, even worse than ever. In fact, it started spreading to areas of my body that I’d never had eczema before. Over the next few weeks, I tapered off this prescription cream, and was left with red, horrifically itchy skin across my entire body. The entire length of my arms, my entire torso, down my back, my legs, my throat and back of neck, with the worst area being my hands. 
This is not a normal eczema/allergy-induced itch. I want you to imagine fire ants constantly crawling and biting under your skin. It doesn’t go away. And you can continue scratching, even until you reach blood and bone, and you still cannot stop scratching. You actually feel like you’re losing sanity. There are so many side effects that come with this and here are some of what I’ve experienced so far:
- Red Sleeve Syndrome (entire length of arms turn red and raw, stopping at the wrist)
- Insomnia
- Raw, bloody, oozing skin
- Intense fatigue/constantly tired
- dry flaking skin
- sensitivity to foods you were never allergic to before
-swollen, painful skin
- random pangs of pain/nerve pain
- lichenification of skin (aka elephant skin, swelling with wrinkles)
- hot/burning like feeling from skin
- chills/shivering
List goes on and on. The cure is stopping all topical steroid creams and giving the body time to recover from it’s addiction to steroids. The only problem: recovery time can be somewhere on average between 9-18 months. People drop out of school or work for months at a time because this can be incredibly debilitating. I was lucky enough to stumble across ITSAN and their very friendly forums of other individuals going through the same thing.
Imagine raw, blistered hands that constantly hurt and barely can bend at the joints. Taking cash back from a cashier at the grocery store means someone saw the dry, flaking skin falling from your hands and wrists. And bringing your fingers around the change caused your knuckles to split apart and bleed. Imagine trying to do dishes. Or wash your hair. Or simply typing, let alone drawing.
For now, I’ll try to draw and post when I can, but for the most part, I’m dedicating my raw/bloody hands to drawing at my full-time job and resting when I am at home. Wish me luck on a hopefully more speedy recovery! 

This is an amazing piece….but omg, so sorry to hear that you’re going through that.  Hang in there, and I hope your recovery happens quickly!

kimherbst:

New personal piece that shows how I’ve been physically feeling lately. 

So. I haven’t been posting much artwork these days. There’s a good explanation for this. 

For the past three months I’ve been battling against Topical Steroid Withdrawal (aka TSW). I do not recommend googling images of this, but if you do, be forewarned. It’s not pretty. TSW is not a well-known thing and this doesn’t happen to everyone. It occurs after heavily using a topical steroid cream on areas of the skin, usually in cases of eczema. I’ve had eczema all my life. Usually used Over-The-Counter hydro-cortisone creams and for the most part, I grew out of it in High School to college. But a really persistent area on my hands refused to go away.

I decided to visit a dermatologist this year and she prescribed me a stronger topical steroid cream. Needless to say, I used it, and it worked. …For a total of about 1-2 months. I started slathering more of this cream on my hands in hopes of remedying my returning problem, but my eczema came back, even worse than ever. In fact, it started spreading to areas of my body that I’d never had eczema before. Over the next few weeks, I tapered off this prescription cream, and was left with red, horrifically itchy skin across my entire body. The entire length of my arms, my entire torso, down my back, my legs, my throat and back of neck, with the worst area being my hands. 

This is not a normal eczema/allergy-induced itch. I want you to imagine fire ants constantly crawling and biting under your skin. It doesn’t go away. And you can continue scratching, even until you reach blood and bone, and you still cannot stop scratching. You actually feel like you’re losing sanity. There are so many side effects that come with this and here are some of what I’ve experienced so far:

- Red Sleeve Syndrome (entire length of arms turn red and raw, stopping at the wrist)

- Insomnia

- Raw, bloody, oozing skin

- Intense fatigue/constantly tired

- dry flaking skin

- sensitivity to foods you were never allergic to before

-swollen, painful skin

- random pangs of pain/nerve pain

- lichenification of skin (aka elephant skin, swelling with wrinkles)

- hot/burning like feeling from skin

- chills/shivering

List goes on and on. The cure is stopping all topical steroid creams and giving the body time to recover from it’s addiction to steroids. The only problem: recovery time can be somewhere on average between 9-18 months. People drop out of school or work for months at a time because this can be incredibly debilitating. I was lucky enough to stumble across ITSAN and their very friendly forums of other individuals going through the same thing.

Imagine raw, blistered hands that constantly hurt and barely can bend at the joints. Taking cash back from a cashier at the grocery store means someone saw the dry, flaking skin falling from your hands and wrists. And bringing your fingers around the change caused your knuckles to split apart and bleed. Imagine trying to do dishes. Or wash your hair. Or simply typing, let alone drawing.

For now, I’ll try to draw and post when I can, but for the most part, I’m dedicating my raw/bloody hands to drawing at my full-time job and resting when I am at home. Wish me luck on a hopefully more speedy recovery! 

This is an amazing piece….but omg, so sorry to hear that you’re going through that.  Hang in there, and I hope your recovery happens quickly!

endling:

  x3eloved asked “Sadi and Dreg look so precious! Can you please tell us more about them? :)”

Glad you’re interested, x3eloved. :] Thanks for writing!

  “Dreg” isn’t actually the robots’ name from this post, it’s the name of the type of creature it is, like the ones above. All dregs, the lot of them. They.. are nooot nice. These images are, in relation to the actual story, incredibly misleading. But just fun to draw all the same, haha..

  As for Sadi, on the other hand.. well, info on her will have to wait until the comic. But I can say this, it’s the same one she’s from.

nonconditional:

intelligibledirigible:

rollership:

Salar de Uyuni, Bolivia by night

"When the night comes, the starry sky reflects on its surface like in a mirror, and you have the feeling of being in space."

I can see my house from here.

dreamtamer

(Source: tsumetaiyozora, via jeannecave)

Valinor became more beautiful even than Middle-earth in the Spring of Arda; and it was blessed, for the Deathless dwelt there, and here naught faded nor withered, neither was there any stain upon flower or leaf in that land, nor any corruption or sickness in anything that lived; for the very stones and waters were hallowed.

(Source: areddhels, via tolkienianos)

Hobbits + name meanings

(Source: glorfindely, via tolkienianos)